MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR +4 10D 28IDX48OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN MAR +4 10D 28IDX48OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Model Number 1219-28-148
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Synovitis (2094); Insufficient Information (4580)
Date of Event 06/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Clinical adverse event received for liner failure - poly wear.Event is serious and is considered moderate.Event is definitely related to device and definitely not related to procedure.On (b)(6) 2021, the patient underwent a bilateral hip revision.Right side: the depuy femoral head and acetabular liner were revised.The patient was experiencing pain.There was evidence of poly wear involving the acetabular liner, delamination of the poly liner, and foreign body synovitis.The head and liner were revised with depuy products.Date of implant: (b)(6) 2002; date of event: (b)(6) 2019; date of revision: (b)(6) 2021; (right hip).Treatment: revision of the poly liner and head.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2021, the patient underwent a bilateral hip revision.Right side: the depuy femoral head and acetabular liner were revised.The patient was experiencing pain.There was evidence of poly wear involving the acetabular liner, delamination of the poly liner, and foreign body synovitis.The head and liner were revised with depuy products.There were no indicated intra-operative complications.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.Although not returned poly material wear after approximately 21 years implanted would not be unreasonable to have identified.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot : although not returned poly material wear after approximately 21 years implanted would not be unreasonable to have identified.Product error is not suspected.Mre not performed.

Brand Name
PINN MAR +4 10D 28IDX48OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key12253428
Report Number1818910-2021-16621
Device Sequence Number11680080
Product Code LPH
UDI-Device Identifier10603295013457
UDI-Public10603295013457
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K001534
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2002
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1219-28-148
Device Catalogue Number121928148
Device Lot NumberU56A71004
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/09/2021
Supplement Date Received by Manufacturer07/20/2021
08/18/2021
Initial Report FDA Received Date07/30/2021
Supplement Report FDA Received Date08/09/2021
08/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PINN MAR +4 10D 28IDX48OD; UNK FEMORAL HEAD; PINN MAR +4 10D 28IDX48OD; UNK FEMORAL HEAD
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight57